Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Dirichlet $ L$-functions and primitive characters

Author: Tom M. Apostol
Journal: Proc. Amer. Math. Soc. 31 (1972), 384-386
MathSciNet review: 0285499
Full-text PDF Free Access

Abstract | References | Additional Information

Abstract: It is well known that a Dirichlet $ L$-function $ L(s,\chi )$ has a functional equation if the character $ \chi $ is primitive. This note proves the converse result. That is, if $ L(s,\chi )$ satisfies the usual functional equation then $ \chi $ is primitive.

References [Enhancements On Off] (What's this?)

Additional Information

PII: S 0002-9939(1972)0285499-9
Keywords: Dirichlet $ L$-functions, primitive characters, functional equations
Article copyright: © Copyright 1972 American Mathematical Society